MAUDE Adverse Event Report: MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND TELESCOPE GUIDE EXTENSION CATHETER; CATHETER, PERCUTANEOUS
Model Number TELE6F
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use a telescope guide extension catheter to treat a severely tortuous, severely calcified lesion in the mid circumflex (cx) artery.The patient was noted to have very bad anatomy.The device was inspected with no issues noted.The device was prepped per ifu with no issues.Resistance was encountered when advancing the device.Excessive force was used during insertion/delivery.It was reported that device detachment occurred during delivery to the lesion.Multiple balloons and shockwave were used to try and retrieve the detached portion.A lot of push force had to be used to get the various balloons down.Eventually, it was felt give and it was possible to bring back in the guide and retrieve all the pieces.The device was taken out along with the balloon slightly inflated which acted as a back stop.The guide was cut outside of the body to verify nothing was left in the body.All the detached pieces were removed.The lesion was ultimately stented with no patient injury.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: the lesion was very difficult, highly calcified and surgery turn down.The lesion was pre-dilated.The device detached near of the ramp.Non-medtronic balloons were used to retrieve the detached portion.Resistance was noted during withdrawal of the device, and excessive force was used.The lesion was ultimately stented with two onyx frontier stents with no issues.The patient is described as perfect.Product analysis: the device was returned for analysis.Analysis confirmed a kink and detachment of the push member.Detachment point was at the push member/spade marker band weld.The push member was pulled away from the on-ramp.Initial inspection noted the lumen was detached and part of the lumen had not returned, however further inspection confirmed the lumen was cut.No other damage evident to the remainder of the device.Confirming removal difficulties based on the event description and device condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TELESCOPE GUIDE EXTENSION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20265694
Report Number9612164-2024-04303
Device Sequence Number15528423
Product Code DQY
UDI-Device Identifier00763000156954
UDI-Public00763000156954
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K183353
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberTELE6F
Device Catalogue NumberTELE6F
Device Lot Number0012336668
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown